zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
An analytic proof of Novikov’s theorem on rational Pontrjagin classes. (English) Zbl 0531.58045
The authors give an analytic proof of topological invariance of rational Pontryagin classes of a compact smooth manifold. The proof is a consequence of the second author’s results on signature operators on Lipschitz manifolds (see the preceding review) combined with the first author’s theorem [Geometric topology, Proc. Conf., Athens/Ga. 1977, 543- 555 (1979; Zbl 0478.57007)] on existence of an essentially unique Lipschitz structure on any topological manifold of dimension 4.
Reviewer: J.Dodziuk

58J20Index theory and related fixed point theorems (PDE on manifolds)
57R20Characteristic classes and numbers (differential topology)
57N65Algebraic topology of manifolds
58J22Exotic index theories (PDE on manifolds)
47A53(Semi-)Fredholm operators; index theories
[1]M. F. Atiyah, I. M. Singer, The Index of Elliptic Operators, Part III:Annals of Math.,87 (1968), 546–604. · Zbl 0164.24301 · doi:10.2307/1970717
[2]J. W. Milnor, J. D. Stasheff,Characteristic Classes, Princeton, 1974.
[3]S. P. Novikov, Topological Invariance of rational Pontrjagin Classes,Doklady A.N.S.S.S.R.,163 (2) (1965), 921–923.
[4]I. M. Singer, Future Extension of Index Theory and Elliptic Operators, in Prospects in Mathematics,Annals of Math. Studies,70 (1971), 171–185.
[5]D. Sullivan, Hyperbolic Geometry and Homeomorphisms, inGeometric Topology, Proc. Georgia Topology Conf. Athens, Georgia, 1977, 543–555, ed. J. C. Cantrell, Academic Press, 1979.
[6]N. Teleman, The index of Signature Operators on Lipschitz Manifolds,Publ. Math. I.H.E.S., this volume, 39–78.
[7]P. Tukia, J. Väisälä, Lipschitz and quasiconformal approximation and extension,Ann. Acad. Sci. Fenn. Ser. A,16 (1981), 303–342.
[8]———-, Quasiconformal extension from dimensionn ton + 1,Annals of Math.,115 (1982), 331–348. · Zbl 0484.30017 · doi:10.2307/1971394